MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON REVISION INSERT X3 SZ1 13MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON REVISION INSERT X3 SZ1 13MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5612-X-113
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.There has been 1 other similar event for the sterile lot referenced which also relates to infection.A review of both the sterilization data and microbiology data was performed for this sterile lot commonality.A nc was raised for a processing deviation related the sterilization of the reported sterile lot.Through the nc investigation this lot was deemed sterile and conforming and acceptable for release.Conclusions: it was reported that the patient was revised due to infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: cat# 5612b100; mrh tibial b/plt keel med 2; lot# y2d9s cat# 5612-a-110; triathlon revision tibaug sz1 rm ll 10mm; lot# 3a0t5v cat# 5612-a-111; triathlon revision tibaug sz1 lm rl 10mm; lot# 332751 cat# 5512-f-201; tri ts femur sz2 left; lot# gl97e cat# 5560-s-112; tri cemented stem 12mmx50mm; lot# 1164753l cat# 5560-s-115; triathlon cemented stem-15mm x 50mm; lot# 1142467k cat# 5541-a-201; triathlon fem dist aug 10mm size 2 left; lot# ol77i cat# 5540-a-201; triath fem distal aug 5mm - size 2 left; lot# gh74z cat# 5544-a-200; tri post augment sz2 10mm; lot# hz93l cat# 5543-a-200; tri post augment sz2 5mm; lot# hit3i it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to infection.The original plan was to perform a poly swap.Surgeon attempted to implant a ts insert which wouldn't fit in the baseplate and was wasted.It was determined that the baseplate was a revision (hinge) baseplate, and no revision inserts were available.Surgeon modified a ts insert by hand to fit it into the baseplate.Surgery was completed with an approximate 5 minute delay (tourniquet was used).3 days post-op, the insert was revised to a revision insert.Rep confirmed that no further information will be released by the hospital or surgeon.

Brand Name
TRIATHLON REVISION INSERT X3 SZ1 13MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20462972
Report Number0002249697-2024-01424
Device Sequence Number15394818
Product Code KRO
UDI-Device Identifier07613327559538
UDI-Public07613327559538
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K230416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5612-X-113
Device Lot NumberJ918VM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexFemale